Hello, I am a 41 yearold male, non smoker, in good health. I have had for about three years now a flutter sensation right under my left nipple. It started out very slight, just barely noticeable. It has now become very noticeable with a on again off again consistensy. Last Sept. and again in December I had massive Hemoptysis which a cause was never found, after 3 bronchoscopies and numerous biopsies. I do recall having this flutter sensation right before the hemoptysis, and then dissappearing afterwards for about 2 months. At first I thought this flutter might be a muscle spasm, but I can APply pressure to my chest muscle and feel it deeper inside of me. I have become quite fatigued within the last month, with no changes in my schedule or lifestyle, with mild to moderate stress levels. There is little heart trouble history in my family, my father died young in a plane crash, and my grandmother has tachacardia, which she takes medication for. There is no history of heart disease on my mothers side. Iam just curiuos if the flutter sensation may be related to anything with the heart or lungs? I do have an appointment with my Internist nest week to discuss this with him. Your comments would be greatly appreciated. Thank you.
You need a holter monitor +/- an event monitor to look at your heart rhythm during the fluttering episodes. It may be muscle spasms, but there is chance is could be a cardiac rhythm problem as well. You can sometimes feel muscle spasms and irregular heart beats from the skin surface, so if you don't know what you are looking for it can be confusing.
If you are experiencing shortness of breath or shortness of breath with exertion, I would also check and echocardiogram. Occassionally a narrowing of one of your heart valves (mitral valve stenosis) can be narrowed and cause hemoptysis. This is usually only the case if the narrowing is severe, in which you would have significant symptoms of shortness of breath.
That is about all I can offer now with out test results. Good luck.
In seeking out the various reasons for feeling an internal sensation of fluttering (different from arrhythmia) in the chest, I remember reading about a fluttering sensation due to blood flow turbulence in blood vessels. The causes cited for this phenomenon were: a restriction in the vessel, either narrowing or an obstruction, or an aneurysm. As the blood flowed past these bits, the resulting turbulence could feel like an almost steady vibration.
Hopefully you'll get to the bottom of the mystery. Perhaps the vessels affected are near enough to the lung tissue to cause micro-ruptures and resulting bleeding.
Internal sensations of vibrations can be caused by a wide range of phenomenon. Muscle spasms could only come from muscles, and there are only a few inside the chest: heart, esophagus, diaphragm and artery walls. If there is no arrhythmia, then it's likely coming from one of the other sources. It sounds to me like a hit on the chest may be inducing a spasm on the outside of the chest, ie, the intracostal musculature interweaving and surrounding your ribs...no biggie.
On the other hand, if you experience an "internal" sensation of vibration "out of the blue", then my prime suspect would be the diaphragm, as it has a history of reacting to exercise-induced stress at later time points, thus seeming to come out of the blue. Check out the neurology forum for examples of muscular ticks and spasms. Again, this is generally not a big deal, as it may arise due to anxiety as well.
I have had similar sensations and was able to determine that they were not heart rythmn related by using a King of HEarts extress heart monitor and a diary. The monitor allowed me to record only the symptoms I wanted to record. The diary allowed me to correlate the monitor strips with my symptoms. This worked better for me than a holter, a "heart card", or 24 hour a day telemetry. My point: you'll need to be diligent with the diary, and careful in selecting a monitor. I would think that your internist should have everything you need.
You might remember me from past times.
(I live in the Netherlands)
About 2 years ago I was a regular guest here on the forum.
We talked about skips, fluttering, racing, trembling feeling of the heart etc. alot.
I left the forum cause I kind of accepted the PVC's and such. And the stories kept repeating themselves.
Now I want to tell you about my first experience with A-fib and ask you a question.
Just two months ago I, out of the blue, went into A-fib.
In the middle of the night after I awoke.
Horrible feeling. Shortness of breath, week feeling, anxiety, the whole bit. Went to the emergency room where they converted it after several hours with ,if I remember correctly, Tambocor.
If that wouldn't have done the trick I would've gotten 'the shock'... - My God, what a terrible experience. Lasted 11 hours total.
I must say, I am in the middle of a divorce, and experience a lot of stress.
But anyway, I am fine now. Have propanolol 80 to regulate the heartbeat which will sometime go too fast.
Still 'suffer' from PVC's. Sometimes days are good, and sometimes they are all over the place, driving me nuts. But, oh well...
This is my question.
I am going to America for a while and want to walk and sail a lot.
What now can one do if the A-fib attacks you in the middle of a long sailing-trip, or when you're hiking in the mountains.
This worries me. I mean I felt really weak when the thing occured. Hardly could walk the stairs.
So you understand this is a concern of mine.
How to bring an A-fib back to 'normal' when you are in the middle of nowhere.
Is this a silly question?
Try and answer it anyway. I know you are an experienced A-fibber, and know alot about it. So...
How's the soccer going? Still playing competition-soccer?
Awaiting your answer, with love,
Nice to hear from you again. But, sorry to hear about the afib.
To get right to the question...I know of no way to self-convert afib. In my case, for the few times I've had such "attacks", they self-converted, ie, on their own..no meds, no shocks. Again, in my case, I believe the afib requires several things to happen...ie, a shot of adrenaline, high autonomic tone and a relatively slow heart rate. Once the autonomic tone has a chance to readjust to lower levels and the focal signalling slows down, the afib appears to die out. It's the autonomic tone that allows focal signals to travel easier through cardiac tissue.
I have heard of using a trick such as forcing yourself to vomit (two fingers in the throat) to upset the autonomic tone, which in turn may short circuit the afib or tachycardia, but I have not tried that myself. Before the ablation, my afib would last 12-20 hours. The basic advice provided by cardios was to take aspirin during this time to lessen the possibility of a stroke, and to go to the ER if it persists beyond a day, either to be converted or be admistered coumadin.
It's a lousy feeling and all I can offer is that since you had this afib event come out of the blue, it's possible it may have self-converted given sufficient time. But, having said that, since you were experiencing symptoms of weakness, you did the right thing and sought out expert help.
I still play soccer competitively (40+ league)...this year I will be 57.
i am a 36 year old male non-smoker who has been experiencing a high pulse of about 110-120. my resting pulse is usually around 78-82. about two weeks ago i went to the emergency room because my pulse was making me restless. my heart was x-rayed, i had a ekg and blood test. all came back normal and was sent home. my doctor is running blood tests and i am scheduled for a stress test plus he gave me ateneol to slow my pulse. i am anxious due to the fact my pulse is high and i have had other medical problems this past year. aug of 2003 i was accidently shot and almost died while on vacation by someone shooting at birds and was in a car accident in dec 2003 that gave me some wiplash effects. i have been taking antibiotics for a serious sinus problem as well. prior to my shooting i had no physical problems. so far i have had no real answers just scary thoughts. any ideas???
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.